MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 2.4MM X 18MM LCK SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 2.4MM X 18MM LCK SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 74412418
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during distal radius fixation, a vlp ti 2.4mm x 18mm lck scr t7 s-t went straight through screw hole on the plate, it wouldn¿t engage in plate and went straight through to bone.Surgery was resumed without any delay with a s+n back-up device.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection was performed and no damage was able to be detected by naked eye.A dimensional evaluation performed on the device revealed it appears that there is major damage on the head region of the part.There is significant damage on the hex, hex drive, countersink, and head diameter that would not have occurred during the manufacturing process.The damage is likely from the insertion of the screw into the plate using a possibly incorrect hex driver size, causing the driver to slip and damage the part features.When the driver damaged the head, it caused the head to be undersized due to material being missing, possibly causing the locking head not to engage properly.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, an inspection for part measurements shall be performed in order to verify part dimensions are according to specification.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
VLP TI 2.4MM X 18MM LCK SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18552404
Report Number1020279-2024-00192
Device Sequence Number6411798
Product Code HRS
UDI-Device Identifier00885556348741
UDI-Public00885556348741
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74412418
Device Lot Number23HM10441
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/02/2024
03/04/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/19/2024
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown